Texas, 2007

Damaging Wind and Lightning Strike in Texas, June 25, 2007

June 25, 2007 · NWS SHV · 2 events in 2 counties and zones

Scattered thunderstorms developed during the heating of the day across portions of northeast Texas. An isolated thunderstorm developed in eastern Bowie County and caused a lightning strike that hit a home west of Texarkana, Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered thunderstorms developed during the heating of the day across portions of northeast Texas. An isolated thunderstorm developed in eastern Bowie County and caused a lightning strike that hit a home west of Texarkana, Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 25, 9:50 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 25, 9:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT MON JUN 25 2007

.DISCUSSION...
AFTER VIEWING WATER VAPOR IMAGERY AND SURROUNDING RADARS...
HAVE DECIDED TO RAISE POPS ACROSS EAST TEXAS FOR THE AFTERNOON.
CIRCULATION CENTER OF UPPER LOW IS EVIDENT ON WATER VAPOR IMAGERY
NEAR WICHITA FALLS WITH A FAIRLY STRONG WAVE ROTATING AROUND THE
SYSTEM. THIS WAVE WILL INTERACT WITH THE HIGHLY UNSTABLE AND MOIST
ATMOSPHERE AS IT MOVES ACROSS EAST TEXAS. WILL ALSO MENTION HEAVY
RAIN...AS THIS ALREADY OCCURRED FROM A FAIRLY BENIGN THUNDERSTORM
NEAR TYLER THIS MORNING.  NO OTHER SIGNIFICANT CHANGES AT THIS TIME.

&&

.AVIATION...
SKY CONDITIONS QUICKLY ROSE TO VFR THIS MORNING AFTER LOSING THE
SHALLOW SFC BASED INVERSION. TYR AND GGG STILL SEEING TEMPO MVFR
CIGS NEAR RW. 5 TO 6 MILES VIS IN HZ ALSO BEING REPORTED SOME SITES.
PLENTIFUL CONVECTION SE TX SHOULD BUILD NORTHWARD THIS AFTN INTO
AREA./VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  90  70  84  71 /  40  40  70  50
MLU  91  71  85  71 /  40  40  60  50
DEQ  88  70  81  70 /  40  40  70  60
TXK  88  70  81  70 /  40  40  70  50
ELD  90  70  84  70 /  40  40  70  50
TYR  84  71  83  71 /  70  50  70  60
GGG  85  71  82  71 /  70  50  70  50
LFK  85  72  83  72 /  80  50  60  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/7
Hazardous weather outlook, Jun 25, 11:30 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 PM CDT MON JUN 25 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1230 PM CDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE FOUR STATE REGION
INTO THE EVENING HOURS...WITH A FEW STRONG THUNDERSTORMS POSSIBLE
THIS AFTERNOON.  THE MAIN RISK FROM THE STRONGER STORMS WILL BE WIND
GUSTS UP TO 45 MILES AN HOUR. THUNDERSTORMS WILL OTHERWISE BE CAPABLE
OF PRODUCING FREQUENT FLASHES OF CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY RAINFALL...WHICH MAY RESULT IN THE PONDING OF WATER IN
LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE RISK OF FLASH FLOODING WILL INCREASE FOR TUESDAY AND
WEDNESDAY AS SLOW MOVING THUNDERSTORMS CONTINUE ACROSS MUCH OF THE
FOUR STATE REGION. DUE TO THUNDERSTORMS OVER THE PAST WEEK...THE
FLASH FLOOD RISK APPEARS TO BE THE GREATEST OVER PARTS OF NORTHEAST
TEXAS AT THIS TIME. BECAUSE OF THE UNCERTAINTY IN THIS RAIN EVENT...
PLEASE MONITOR LATER STATEMENTS AND FORECASTS FROM YOUR NATIONAL
WEATHER SERVICE IN SHREVEPORT.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH TONIGHT.

The radar

The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 19:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Smith

When
June 25, 1:00 PM CST
Where
Smith County, Tyler
Measured
51 kt (59 mph) estimated gust
Reported by
Newspaper
Coordinates
32.350, -95.300

Half a dozen trees were reported down across different portions of the county resulting in numerous power outages.

Lightning, Bowie

When
June 25, 2:28 PM CST
Where
Bowie County, 1 mi W of Texarkana
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
33.430, -94.067

Lightning struck a home west of town resulting in a house fire. Moderate damage was reported. No injuries reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39898, 38929.